All Journal Entries Journals

Getting a Flu Shot Part 2: Advocating While Recieving Treatment, Tardive Psychosis, Tardive Dysphrenia, Tardive Dysmentia Recovery Continues

Sep 03, 2009 - 0 comments
Tags:

Tardive Dysmentia

,

Tardive Dysphrenia

,

tardive dyskinesia

,

flu shot

,

treatment

,

Tardive Psychosis

,

Glutamate Antagonists

,

Schizoaffective disorder

,

glycine

,

Research

,

Consumer Advocacy

,

Recovery

,

Tardive Tourretism

,

Tardive Myoclonus

,

Tardive Akathesia

,

Vimpat

,

clonidine

,

Flexaril

,

dysphasia



118725?1252021982
  Just like last year I got a flu shot (which is a good idea for anyone). But this year was somewhat different. On the negative side, the Clonidine and Flexaril have stopped working as well so I now have extreme dystonic spasms and dysphasic choking spasms. On the positive side, my recovery with glycine has been noted on a higher level as well as the fact that I meet the criteria for tardive psychosis, tardive dysphrenia and tardive dysmentia. However, I was there for the primary purpose which was to get a flu shot. But as with every provider I keep them up to date. Because I could hardly speak coherently from the dysphasia, I had typed up a list of all my medications and accomodations with the names and phone numbers of my providers. My doctor at first was quite upset with the shape I was in. But when I explained how I was advocating for new treatment modalities and working on that, he realized since I wasn't upset there was no reason for him to be. And I left him with a clinical case study on the glutamate antagonists (NMDA receptor modulate) antipsychotics for him to read. And explained that although advanced tardive dystonia was irreversible that the Vimpat was extremely helpful on it in myself and might very well be part of the case study (again its a "finding" not a fact as I am the first person for it to be used in this capacity). And that I continued advocating for the accomodations I needed (already have a TTY and Access A Ride, in appeal for home attendant coverage)
  But like all doctor's visits, I remained focused on the primary purpose of the visit. If my eye contact wasn't good it was not from the poor eye contact of schizoaffective which I had before recovery but because from the tardive tourretism my eyelids jump open and shut at a rapid rate which can be painful if I keep my gaze in one direction. But I had to explain what was going on. And writing is best for me because of my communication disorder.
   Just like when I visited the dentist recently I wrote up my all my physical accomodations first and he had to use all of his dental equipment by hand for my safety because of the dysphasia and see me at the end of the day because of the limits in sitting because of dystonic spasms. The dentist explained how if I breathed through my nose I'd have less of a problem with dysphagia. I myself realized that if I looked up at the ceiling instead of the paintings of fall and winter landscapes I'd have less dissociative episodes as they are an emotional trigger point (and they also set off dysphasic choking spasms which as my neurologist noted is part of the tardive tourettism). And even on the way to the doctor's office, I was having extreme dysphoric hallucinations and hearing voices that were "death like". Also in supressing the tardive touretism I had dysphagic choking spasms. And I accidentally dropped the water container I use to mix the glycine and could not pick it up and kept repeating "the spoon flew out" and could hardly concentrate to pick it up. But how could a person who is recovered have psychosis and other losses in reality? If it were neuorological they could. The loss of space time orientation was tardive dysmentia. The dysphoria, tic like spasms and obessive thoughts were tardive dysphrenia. My doctor asked me where the tardive dystonia originated from and I stated (as my psychiatrist had officially noted) "from Lamictal worsening a pre-existing Parkinsonian condition which in my case was a form of undiagnosed focal dystonia". I stated that was a statistically rare adverse side effect (an adverse side effect can sometimes occur in one or two people even, but they all are noted, its not a reason to be concerned about a specific medication). And I explained that the NMDA receptor modulates would not cause tardive dyskinesia and that once they were approved as medications there was a strong chance this was not happen to people again. So I was looking forward to future recoveries and advocating for them. And in updating my providers now they are looking forward as well. Of course they as doctors will understand the study better far than me. But a year ago, only a few research psychiatrists knew about glycine and the NMDA receptor modulates. And tardive psychosis, tardive dysphrenia and tardive dysmentia (all of which have been clinically confirmed in me) had never been discussed in a constructive manner as rare adverse side effects to identify, treat and prevent (the Vimpat is showing much promise in this area in me). Much has changed in a year. And not only for myself. And although only research can make final conclusions I intend to see that it continues...

Post a Comment